Allergy Asthma Immunol Res.  2013 Sep;5(5):337-339. 10.4168/aair.2013.5.5.337.

A Case of Fixed Drug Eruption Due to Doxycycline and Erythromycin Present in Food

Affiliations
  • 1Department of Dermatology, Dongguk University Ilsan Hospital, College of Medicine, Dongguk University, Goyang, Korea. lay5604@naver.com
  • 2Department of Laboratory Medicine, Dongguk University Ilsan Hospital, College of Medicine, Dongguk University, Goyang, Korea.

Abstract

A fixed drug eruption (FDE) is not difficult to diagnose, given its clinical characteristics. However, the causative agent can be difficult to identify, particularly when the patient denies ingestion of any drugs. To the best of our knowledge, we present herein the first reported case of an FDE caused by antibiotics taken in food; doxycycline and erythromycin contained in pork and fish. A 57-year-old female experienced repeated episodes of well-demarcated erythematous patches covering her entire body. She denied taking any medications, but she thought that the lesions appeared after consuming pork and/or fish. An oral provocation test showed positive results for doxycycline and erythromycin, commonly used antibiotics in live-stock farming and in the fishing industry. Because of the antibiotics' thermostability, cooking does not guarantee the elimination of residual drugs. From the patient's history, we concluded that doxycycline and erythromycin contained in the pork and fish that she ate were the cause of the FDE.

Keyword

Fixed drug eruption; doxycycline; erythromycin; residual antibiotics; food
Full Text Links
  • AAIR
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr